Alert archive / Oklahoma / Red Flag Warnings in 2006

Red Flag Warning 29, NWS Norman, OK

April 7, 200630 counties in Oklahoma; 8 counties in Texas

NWS Norman, OK issued this red flag warning at Apr 7, 2006, 4:50 AM CDT for 30 counties in Oklahoma; 8 counties in Texas. It took effect at Apr 7, 2006, 8:07 AM CDT. It was in force for 11 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 7, 2006, 4:50 AM CDT (09:50 UTC)
In effect from
Apr 7, 2006, 8:07 AM CDT
Expired
Apr 7, 2006, 7:00 PM CDT
In force
11 hr
Issued by
NWS Norman, OK
All 38 counties

Atoka County, OK, Bryan County, OK, Caddo County, OK, Canadian County, OK, Carter County, OK, Cleveland County, OK, Coal County, OK, Comanche County, OK, Cotton County, OK, Garvin County, OK, Grady County, OK, Greer County, OK, Harmon County, OK, Hughes County, OK, Jackson County, OK, Jefferson County, OK, Johnston County, OK, Kiowa County, OK, Lincoln County, OK, Love County, OK, Marshall County, OK, McClain County, OK, Murray County, OK, Oklahoma County, OK, Pontotoc County, OK, Pottawatomie County, OK, Seminole County, OK, Stephens County, OK, Tillman County, OK, Washita County, OK, Archer County, TX, Baylor County, TX, Clay County, TX, Foard County, TX, Hardeman County, TX, Knox County, TX, Wichita County, TX, Wilbarger County, TX

The nearest sounding before it

Norman, OK (KOUN), launched 00:00Z, 9.8 hours before the alert went out and 89 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Norman, OK at 00:00Z on 2006-04-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Norman, OK at 00:00Z on 2006-04-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 23 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4706 m above ground
0-6 km bulk shear
79 kt
0-1 km storm-relative helicity
23 m²/s²
0-3 km storm-relative helicity
160 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this red flag warning went out at Apr 7, 4:29 AM CDT, 21 minutes earlier.

Area forecast discussion, Apr 7, 4:29 AM CDT, 21 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
429 AM CDT FRI APR 7 2006

.DISCUSSION...
STRONG UPPER STORM SYSTEM LOITERING OVER NORTHERN KANSAS AND
SOUTHERN NEBRASKA STILL PROGD TO DIVE TO THE SOUTHEAST AS SYSTEM
TRIES TO PHASE WITH LARGE UPPER SYSTEM DIVING SOUTHEAST THROUGH
ONTARIO/QUEBEC. THIS WILL YIELD SOME MAJOR WEATHER FOR THE
FORECAST AREA THROUGH TONIGHT...PRIMARILY IN THE FORM OF WIND.
LOWER-LEVEL REFLECTION OF UPPER LOW WILL BE FAIRLY INTENSE LOW
PRESSURE AREA THAT WILL SLIDE JUST TO OUR NORTHEAST THIS
AFTERNOON. STRONG WINDS IN A RELATIVELY DEEP LAYER WILL RESIDE ON
THE BACKSIDE OF THIS FEATURE...WHICH WILL BE MOST PRONOUNCED OVER
OKLAHOMA AND NORTH TEXAS THIS AFTERNOON AND TONIGHT. ALTHOUGH
MIXING HEIGHTS WILL BE MUCH LOWER THAN THOSE SEEN ON
THURSDAY OVER MOST AREAS...STRONG COLD ADVECTION WILL PROVIDE
MOMENTUM TRANSFER. ALSO...SCATTERED SHOWERS AND ISOLATED
THUNDERSTORMS ACROSS MAINLY NORTHERN PORTIONS OF OKLAHOMA WILL
PROVIDE ANOTHER MECHANISM FOR SIGNIFICANT WIND TRANSFER. A WIND
ADVISORY WILL BE POSTED FOR THE ENTIRE FORECAST AREA...WITH A HIGH
WIND WARNING ACROSS THE NORTHERN TWO ROWS OF OKLAHOMA COUNTIES IN
OUR FORECAST AREA. THE HIGH WIND WARNING WILL BE PRIMARILY ISSUED
FOR A SEVERAL HOUR PERIOD OF 40+MPH SUSTAINED WINDS WITH GUSTS
NEAR 50 MPH. HOWEVER...CANNOT RULE OUT A FEW GUSTS NEAR OUR SEVERE
WIND CRITERIA OF 58 MPH. AGAIN...THESE STRONGEST WINDS WILL MIX
FROM NORTHWEST OKLAHOMA LATE THIS MORNING...EASTWARD ACROSS NORTH-
CENTRAL OKLAHOMA MID TO LATE AFTERNOON AS SURFACE LOW PASSES BY.

THIS LOW PRESSURE SYSTEM WILL USHER IN A COLD FRONT...WHICH SHOULD
PASS THROUGH THE ENTIRE FORECAST AREA BY MID AFTERNOON. ALTHOUGH
WINDY CONDITIONS WILL BE SEEN AHEAD OF THE FRONT...THE TIGHTEST
PRESSURE GRADIENT WILL EXIST BEHIND THE FRONT.

THE FIRE WEATHER WATCH ISSUED YESTERDAY WILL BE UPGRADED TO A RED
FLAG WARNING...WITH JEFFERSON COUNTY ADDED. THE WARNING AREA WILL
BE WHERE HUMIDITY AND TEMPS ARE PLANNED TO MEET CRITERIA FOR MORE
THAN AN HOUR OR TWO ALONG WITH THE WINDS. A FIRE DANGER STATEMENT
WILL BE ISSUED FOR THE REMAINDER OF THE FORECAST AREA...AS WIND
SHIFT WILL CAUSE PROBLEMS FOR ANY ONGOING FIRES.

FINALLY...ISOLATED THUNDERSTORMS WILL BE ADDED TO FORECAST TODAY
INTO THIS EVENING AS COLD CORE TRAVELS NEAR/JUST EAST OF FORECAST
AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK  72  42  63  40 /  30  30   0   0
HOBART OK         72  40  65  41 /  10  10   0   0
WICHITA FALLS TX  80  44  66  44 /  10  10   0   0
GAGE OK           61  36  62  39 /  30  10   0   0
PONCA CITY OK     68  39  60  38 /  60  30   0   0
DURANT OK         81  47  65  41 /  10  20  10   0

&&

.OUN WATCHES/WARNINGS/ADVISORIES...
OK...WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT SATURDAY FOR
     OKZ014-OKZ015-OKZ016-OKZ017-OKZ018-OKZ019-OKZ020-OKZ021-
     OKZ022-OKZ023-OKZ024-OKZ025-OKZ026-OKZ027-OKZ028-OKZ029-
     OKZ030-OKZ031-OKZ032-OKZ033-OKZ034-OKZ035-OKZ036-OKZ037-
     OKZ038-OKZ039-OKZ040-OKZ041-OKZ042-OKZ043-OKZ044-OKZ045-
     OKZ046-OKZ047-OKZ048-OKZ050-OKZ051-OKZ052.

     HIGH WIND WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-
     OKZ010-OKZ011-OKZ012-OKZ013.

     WIND ADVISORY FROM 7 PM THIS EVENING TO 1 AM CDT SATURDAY FOR
     OKZ004-OKZ005-OKZ006-OKZ007-OKZ008-OKZ009-OKZ010-OKZ011-
     OKZ012-OKZ013.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR OKZ033-OKZ036-OKZ037-OKZ044-OKZ045.

TX...WIND ADVISORY FROM 11 AM THIS MORNING TO 1 AM CDT SATURDAY FOR
     TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-TXZ089-TXZ090.

     RED FLAG WARNING FROM 11 AM THIS MORNING TO 7 PM CDT THIS
     EVENING FOR TXZ083-TXZ084-TXZ085-TXZ086-TXZ087-TXZ088-
     TXZ089-TXZ090.

&&

23/11
Hazardous weather outlook, Apr 6, 9:45 PM CDT, 7 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
945 PM CDT THU APR 6 2006

OKZ004>048-050>052-TXZ083>090-071200-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
945 PM CDT THU APR 6 2006

THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

THUNDERSTORM OUTLOOK...
NO SEVERE THUNDERSTORMS ARE FORECAST.

DISCUSSION...
A DRYLINE HAS MOVED THROUGH ALL BUT ATOKA AND BRYAN COUNTIES OF
SOUTHEAST OKLAHOMA BY MID EVENING ON THURSDAY. MUCH DRIER AIR HAS
MOVED INTO THE REMAINDER OF OKLAHOMA AND WESTERN NORTH TEXAS WHICH
WILL PREVENT THUNDERSTORMS OVERNIGHT OVER MOST OF THE AREA.

WITH THE DRYLINE REMAINING IN ATOKA AND BRYAN COUNTIES... THERE
REMAINS A SLIGHT CHANCE OF THUNDERSTORM REDEVELOPMENT IN THE ATOKA
AND DURANT AREAS. IF THUNDERSTORMS DO DEVELOP OVERNIGHT... THERE IS
ENOUGH INSTABILITY TO SUPPORT AN ISOLATED SEVERE THUNDERSTORM... BUT
THE CHANCE OF THUNDERSTORMS IS TOO LOW TO INCLUDE A SLIGHT RISK AREA.

PROBABILITY TABLE...
VALID THROUGH 700 AM CDT FRIDAY APR 7.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
              NWS NORMAN COUNTY WARNING AREA...20 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...40 PERCENT.

OTHER HAZARDOUS WEATHER...
WINDS HAVE DECREASED DRAMATICALLY COMPARED TO THURSDAY AFTERNOON...
BUT WINDS WILL STILL GUST TO 25 MPH IN ISOLATED AREAS OVERNIGHT. THE
AIR REMAINS QUITE DRY ACROSS SOUTHWEST OKLAHOMA AND WESTERN NORTH
TEXAS... AND A HIGH FIRE DANGER REMAINS ACROSS PORTIONS OF WESTERN
OKLAHOMA AND WESTERN NORTH TEXAS OVERNIGHT. A FEW WILDFIRES CONTINUE
TO BURN THURSDAY EVENING. RESIDENTS SHOULD STILL EXERCISE CAUTION TO
NOT CONTRIBUTE TO THE START OR SPREAD OF WILD FIRES.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORM OUTLOOK...
ISOLATED THUNDERSTORMS ARE POSSIBLE ACROSS NORTHERN OKLAHOMA ON
FRIDAY... BUT SEVERE WEATHER IS NOT ANTICIPATED. THE NEXT CHANCE FOR
THUNDERSTORMS IS TUESDAY.

OTHER HAZARDOUS WEATHER...
NORTHWEST WINDS OF 25 TO 35 MPH...WITH GUSTS NEAR 45 WILL OVERSPREAD
THE NORTHERN HALF OF OKLAHOMA FRIDAY MORNING...BEFORE EXPANDING
SOUTHWARD DURING THE DAY.

THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 7 AM
FRIDAY.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 7:07 PM CDTSevere Thunderstorm WarningOUNAtoka38 min
Apr 7, 5:08 AM CDTHigh Wind WarningOUNAlfalfa, Ellis, Garfield, Grant, Harper, Kay and 4 more9 hr
Apr 7, 5:08 AM CDTWind AdvisoryOUNAlfalfa, Atoka, Beckham, Blaine, Bryan, Caddo and 42 more23 hr

Nearby

Red Flag Warnings in Oklahoma, 2006Red Flag Warnings in Texas, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.